MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF F/G WINGSPAN STENT SYSTEM 3.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR-CALIF F/G WINGSPAN STENT SYSTEM 3.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0350150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device remained implanted.
 
Event or Problem Description
It was reported that post elective clipping of an anterior choroidal arterial aneurysm, the patient was treated for the left internal carotid artery (ica) stenosis (ophthalmic segment) by 4 balloon angioplasty.The second angioplasty with a non-stryker device was complicated with an endothelial dissection of the distal left ophthalmic segment of the ica.The stent (subject device) was uneventfully placed to treat the dissection and the stenosis at the stenotic segment.However, in-stent thrombosis with 2 foci of distal thromboembolism occurred.Platelet aggregation inhibitor (abciximab) was administered but in-stent thrombosis was persistent.Anticoagulant (heparin) was administered and in-stent thrombosis was improved.It was reported that in-stent thrombosis adverse event was resolved without clinical consequences.Post procedure, the patient had hemiparesis, which was believed most likely due to dissection.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.However, patient thrombosis (treated vessel) is a known risk associated with endovascular procedures and is noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications has been assigned to this event.
 
Event or Problem Description
It was reported that post elective clipping of an anterior choroidal arterial aneurysm, the patient was treated for the left internal carotid artery (ica) stenosis (ophthalmic segment) by 4 balloon angioplasty.The second angioplasty with a non-stryker device was complicated with an endothelial dissection of the distal left ophthalmic segment of the ica.In the physician's opinion, the cause of the endothelial dissection flap was a combination of atherosclerotic disease involving the vessel wall, and the intraoperative manipulation of the ica that was necessary to visualize the branch vessels arising at the origin of the left anterior choroidal artery aneurysm.The stent (subject device) was uneventfully placed to treat the dissection and the stenosis at the stenotic segment.However, in-stent thrombosis with 2 foci of distal thromboembolism occurred.Platelet aggregation inhibitor (abciximab) was administered but in-stent thrombosis was persistent.Anticoagulant (heparin) was administered and in-stent thrombosis was improved.It was reported that in-stent thrombosis adverse event was resolved without clinical consequences.Post procedure, the patient had hemiparesis, which was believed most likely due to dissection.

Brand Name
F/G WINGSPAN STENT SYSTEM 3.5 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key5964372
Report Number3008881809-2016-00178
Device Sequence Number13659736
Product Code NJE
UDI-Device Identifier04546540722836
UDI-Public(01)04546540722836(17)181130(10)18692406
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2018
Device Catalogue NumberM003WS0350150
Device Lot Number18692406
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/20/2016
Supplement Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR